Alert archive / Texas / Areal Flood Warnings in 2012
Areal Flood Warning 13, NWS Fort Worth, TX
NWS Fort Worth, TX issued this areal flood warning at Mar 20, 2012, 9:48 AM CDT for Coryell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2012, 9:48 AM CDT (14:48 UTC)
- Expired
- Mar 20, 2012, 12:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Coryell County, TX
The radar
The Ft Hood radar (KGRK), 84 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.8 hours before the alert went out and 368 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1974 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -193 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this areal flood warning went out at Mar 20, 9:39 AM CDT, 9 minutes earlier.
Area forecast discussion, Mar 20, 9:39 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 939 AM CDT TUE MAR 20 2012 .UPDATE... BACK EDGE OF PRECIPITATION HAS ACCELERATED OVER THE LAST COUPLE OF HOURS AND SHOULD CONTINUE TO MOVE EAST INTO EARLY AFTERNOON. HAVE ADJUSTED POPS ACCORDINGLY AND WILL CANCEL THE FLASH FLOOD WATCH OVER THE WESTERN COUNTIES WHERE RAIN HAS ENDED. UPPER LEVEL LOW CONTINUES TO SPIN ACROSS WEST TEXAS AND FORECAST SOUNDINGS FOR LATER THIS AFTERNOON DO INDICATE SOME AVAILABLE ELEVATED INSTABILITY. HIGH RESOLUTION GUIDANCE SUGGESTS THAT SOME ISOLATED THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON CLOSER TO THE CORE OF THE UPPER LOW. WILL MAINTAIN SOME 20 POPS ACROSS MUCH OF THE AREA FOR ISOLATED THUNDERSTORMS. GIVEN THE STEEP LAPSE RATES...MARGINALLY SEVERE HAIL WILL BE POSSIBLE WITH ANY STORMS THAT DO DEVELOP THIS AFTERNOON. DUNN && .AVIATION... /12Z TAFS/ CONCERNS...LIGHTNING AND MVFR CIGS EARLY IN TAF PERIOD. PERSISTENT (BUT ONLY OCCASIONAL) LIGHTNING NECESSITATED ANOTHER AIRPORT WEATHER WARNING (NOW THROUGH 10 AM). BACK EDGE OF THE PRECIP HAS ENTERED FWD CWA...AND EXPECT LIGHT RAIN TO TAPER OFF BY MIDDAY. WINDS... COMMERCIAL AIRPORTS MAY BE ABLE TO RETURN TO SOUTH FLOW AROUND MIDDAY. CLOUDS... LOW DECKS WILL EVACUATE WHEN RAIN ENDS. SOME POTENTIAL FOR MVFR CIGS WEDNESDAY MORNING...BUT MOISTURE WILL BE QUITE THIN WITH SOUTHWESTERLY FLOW ABOVE IT WITHIN A MILE OF THE SURFACE. 25 && .PREV DISCUSSION... /ISSUED 404 AM CDT TUE MAR 20 2012/ RAIN AND THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS THIS MORNING AS LARGE SCALE LIFT REMAINS OVER THE REGION. PRECIPITATION WILL END FROM WEST TO EAST THIS AFTERNOON AS DRIER AIR MOVES IN FROM THE WEST. WE HAVE DECIDED TO LEAVE THE FLASH FLOOD WATCH IN EFFECT THROUGH 700 PM THIS EVENING SINCE ALL AREAS ARE SATURATED AND ANY ADDITIONAL PRECIPITATION COULD RESULT IN FLOODING PROBLEMS. THE UPPER LOW WILL MOVE INTO WEST TEXAS TODAY...LIFT NORTHWARD INTO OKLAHOMA TONIGHT...AND THEN BECOME NEARLY STATIONARY WEDNESDAY THROUGH THURSDAY. SOME ELEVATED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY...ESPECIALLY ACROSS THE NORTHERN AND EASTERN COUNTIES. THE UPPER LOW WILL FINALLY BEGIN TO PULL OUT OF THE REGION THURSDAY NIGHT AND UPPER LEVEL HIGH PRESSURE WILL BUILD IN FROM THE WEST. THEREFORE...EXPECT DECREASING CLOUDS AND WARMER TEMPERATURES ON THE WEEKEND. THE UPPER RIDGE AXIS SHOULD SHIFT EAST OF NORTH TEXAS SUNDAY NIGHT WHILE AN UPPER TROUGH DEEPENS ON THE WEST COAST. THIS PATTERN WILL RESULT IN SURFACE LEE TROUGHING AND A RETURN OF LOW LEVEL MOISTURE TO NORTH TEXAS. IT DOES NOT APPEAR THAT NORTH TEXAS WILL RECEIVE ANY SIGNIFICANT PRECIPITATION WITH THIS NEXT LOW PRESSURE SYSTEM EARLY NEXT WEEK. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 51 71 50 70 / 20 20 10 10 10 WACO, TX 68 48 68 49 75 / 10 20 10 10 10 PARIS, TX 69 48 66 46 69 / 100 30 20 10 10 DENTON, TX 73 47 69 47 69 / 20 20 20 10 10 MCKINNEY, TX 69 44 69 47 69 / 80 20 20 10 10 DALLAS, TX 71 50 68 50 71 / 20 20 10 10 10 TERRELL, TX 70 47 70 48 72 / 100 30 20 10 10 CORSICANA, TX 70 49 67 50 73 / 80 30 10 10 10 TEMPLE, TX 67 47 70 48 76 / 10 20 10 10 10 MINERAL WELLS, TX 70 43 68 44 68 / 20 20 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ093>095- 104>107-119>123-134-135-146>148-161-162-175. &&
Hazardous weather outlook, Mar 20, 4:46 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 446 AM CDT TUE MAR 20 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 446 AM CDT TUE MAR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL IMPACT MUCH OF NORTH TEXAS TODAY...TAPERING OFF FROM WEST TO EAST OVER THE COURSE OF THE DAY. SEVERE WEATHER IS NOT EXPECTED...BUT SOME FLOODING ISSUES WILL PERSIST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT FLOODING REPORTS ARE APPRECIATED. 25
In the hours before
Local storm report, Mar 20, 6:00 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
600 AM CDT TUE MAR 20 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 AM FLOOD ROBINSON 31.47N 97.12W
03/20/2012 MCLENNAN TX BROADCAST MEDIA
EVACUATION OF ROBINSON FLAT CREEK RV RESORTLocal storm report, Mar 20, 8:25 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
825 AM CDT TUE MAR 20 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM FLOOD PALESTINE 31.75N 95.63W
03/20/2012 ANDERSON TX EMERGENCY MNGR
MANY ROAD CLOSURES IN THE LATE NIGHT PERIOD.Local storm report, Mar 20, 8:34 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
834 AM CDT TUE MAR 20 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM FLOOD MCKINNEY 33.20N 96.62W
03/20/2012 COLLIN TX EMERGENCY MNGR
13 ROADS CLOSED MAINLY NORTHEAST PART.Local storm report, Mar 20, 8:48 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
848 AM CDT TUE MAR 20 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM FLOOD CLEBURNE 32.35N 97.40W
03/20/2012 JOHNSON TX LAW ENFORCEMENT
SEVERAL ROADS CLOSED.CLocal storm report, Mar 20, 9:08 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
908 AM CDT TUE MAR 20 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 AM FLOOD 7 N HONEY GROVE 33.68N 95.92W
03/20/2012 FANNIN TX EMERGENCY MNGR
FM100 & FM1306 CLOSED AT BOIS D'ARC CREEKLocal storm report, Mar 20, 9:30 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
930 AM CDT TUE MAR 20 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM FLOOD 1 E EUREKA 32.03N 96.29W
03/20/2012 NAVARRO TX SHERIFF DEPT
HWY 287 CLOSED AT RICHLAND CREEK BRIDGE DUE TO HIGH WATERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 7:25 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 50 min |
| Mar 19, 7:42 PM CDT | Areal Flood Advisory | FWD | Collin | 2 hr |
| Mar 19, 8:05 PM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 3 hr |
| Mar 19, 8:10 PM CDT | River Flood Warning | FWD | Delta, Lamar | 19 hr |
| Mar 19, 8:10 PM CDT | River Flood Warning | FWD | Delta, Hopkins | 37 hr |
| Mar 19, 8:15 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, McLennan | 45 min |
| Mar 19, 8:46 PM CDT | River Flood Warning | FWD | Wise | 58 hr |
| Mar 19, 9:00 PM CDT | Flash Flood Warning | FWD | Collin, Dallas | 4 hr |
| Mar 19, 9:18 PM CDT | Special Weather Statement | FWD | Hill, McLennan | 27 min |
| Mar 19, 9:27 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell, McLennan | 2 hr |
| Mar 19, 9:28 PM CDT | River Flood Warning | FWD | Dallas | 16 hr |
| Mar 19, 9:40 PM CDT | Areal Flood Advisory | FWD | Ellis | 2 hr |
| Mar 19, 9:51 PM CDT | Flash Flood Warning | FWD | Bell, Coryell, McLennan | 3 hr |
| Mar 19, 9:59 PM CDT | Special Weather Statement | FWD | Ellis | 31 min |
| Mar 19, 10:02 PM CDT | Flash Flood Warning | FWD | Rockwall | 3 hr |
| Mar 19, 10:07 PM CDT | Flash Flood Warning | FWD | Fannin | 113 min |
| Mar 19, 10:09 PM CDT | Special Weather Statement | FWD | Falls, Hill, McLennan | 36 min |
| Mar 19, 10:23 PM CDT | Areal Flood Advisory | FWD | Hill | 112 min |
| Mar 19, 10:31 PM CDT | Special Weather Statement | FWD | Limestone, Navarro | 29 min |
| Mar 19, 10:44 PM CDT | River Flood Warning | FWD | Dallas, Tarrant | 22 hr |
| Mar 19, 10:44 PM CDT | River Flood Warning | FWD | Dallas | 11 hr |
| Mar 19, 10:50 PM CDT | River Flood Warning | FWD | Dallas | 4 days |
| Mar 19, 10:53 PM CDT | Areal Flood Advisory | FWD | Hunt, Kaufman | 3 hr |
| Mar 19, 10:58 PM CDT | Special Weather Statement | FWD | Coryell | 32 min |
| Mar 19, 11:32 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell | 43 min |
| Mar 19, 11:42 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro, Van Zandt | 48 min |
| Mar 19, 11:53 PM CDT | Areal Flood Warning | FWD | Fannin | 10 hr |
| Mar 20, 12:10 AM CDT | Flash Flood Warning | FWD | Hill | 3 hr |
| Mar 20, 12:13 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Hopkins, Hunt, Rains, Van Zandt | 62 min |
| Mar 20, 12:16 AM CDT | Areal Flood Advisory | FWD | Navarro | 119 min |
| Mar 20, 12:40 AM CDT | Flash Flood Warning | FWD | Bell, Falls, McLennan | 3 hr |
| Mar 20, 12:41 AM CDT | Areal Flood Warning | FWD | Coryell | 9 hr |
| Mar 20, 12:50 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis | 3 hr |
| Mar 20, 1:08 AM CDT | Flash Flood Warning | FWD | Navarro | 3 hr |
| Mar 20, 1:08 AM CDT | River Flood Warning | FWD | Ellis, Kaufman | 4 days |
| Mar 20, 1:08 AM CDT | River Flood Warning | FWD | Navarro | 3 days |
| Mar 20, 1:08 AM CDT | River Flood Warning | FWD | Collin | 54 hr |
| Mar 20, 1:08 AM CDT | River Flood Warning | FWD | Kaufman | 9 hr |
| Mar 20, 1:16 AM CDT | Special Weather Statement | FWD | Milam | 29 min |
| Mar 20, 1:26 AM CDT | Severe Thunderstorm Warning | FWD | Milam | 49 min |
| Mar 20, 2:04 AM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
| Mar 20, 2:06 AM CDT | Areal Flood Advisory | FWD | Freestone, Limestone | 114 min |
| Mar 20, 2:09 AM CDT | Severe Thunderstorm Warning | FWD | Falls, Limestone, Milam, Robertson | 51 min |
| Mar 20, 2:54 AM CDT | Special Weather Statement | FWD | Anderson, Freestone, Henderson | 36 min |
| Mar 20, 2:57 AM CDT | Special Weather Statement | FWD | Robertson | 33 min |
| Mar 20, 3:11 AM CDT | Areal Flood Advisory | FWD | Leon, Milam, Robertson | 94 min |
| Mar 20, 3:15 AM CDT | River Flood Warning | FWD | Denton | 48 hr |
| Mar 20, 3:17 AM CDT | River Flood Warning | FWD | McLennan | 8 hr |
| Mar 20, 3:17 AM CDT | River Flood Warning | FWD | McLennan | 8 hr |
| Mar 20, 3:17 AM CDT | River Flood Warning | FWD | Coryell | 8 hr |
| Mar 20, 3:18 AM CDT | River Flood Warning | FWD | Hunt | 41 hr |
| Mar 20, 3:18 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 41 hr |
| Mar 20, 3:27 AM CDT | Areal Flood Warning | FWD | Bell, Falls, McLennan | 7 hr |
| Mar 20, 3:43 AM CDT | Areal Flood Warning | FWD | Dallas, Ellis | 7 hr |
| Mar 20, 3:45 AM CDT | Special Weather Statement | FWD | Anderson | 30 min |
| Mar 20, 4:00 AM CDT | Areal Flood Warning | FWD | Navarro | 6 hr |
| Mar 20, 5:24 AM CDT | Areal Flood Warning | FWD | Collin, Denton, Tarrant | 4 hr |
| Mar 20, 7:52 AM CDT | River Flood Warning | FWD | Limestone | 48 hr |
| Mar 20, 7:52 AM CDT | River Flood Warning | FWD | Leon, Robertson | 5 days |
| Mar 20, 7:52 AM CDT | River Flood Warning | FWD | Bell | 12 hr |
| Mar 20, 8:21 AM CDT | Areal Flood Warning | FWD | Anderson, Freestone, Henderson, Hunt, Kaufman, Limestone and 3 more | 4 hr |
| Mar 20, 8:41 AM CDT | Areal Flood Warning | FWD | Collin | 4 hr |
| Mar 20, 8:50 AM CDT | Areal Flood Warning | FWD | Johnson | 4 hr |
| Mar 20, 9:16 AM CDT | Areal Flood Warning | FWD | Coryell | 3 hr |
| Mar 20, 9:46 AM CDT | River Flood Warning | FWD | Henderson, Navarro | 9 days |
| Mar 20, 9:46 AM CDT | River Flood Warning | FWD | Collin | 21 hr |
| Mar 20, 10:38 AM CDT | River Flood Warning | FWD | Dallas | 4 hr |
| Mar 20, 10:48 AM CDT | River Flood Warning | FWD | Milam | 23 hr |
| Mar 20, 11:47 AM CDT | River Flood Warning | FWD | Dallas | 8 hr |
Nearby
Areal Flood Warnings in Texas, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.